Alert archive / California / Wind Advisories in 2023
Wind Advisory 6, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jan 15, 2023, 8:05 PM PST for Imperial County, San Bernardino County, California; Maricopa County, Yuma County, Arizona. It took effect at Jan 16, 2023, 12:18 AM PST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2023, 8:05 PM PST (04:05 UTC)
- In effect from
- Jan 16, 2023, 12:18 AM PST
- Expired
- Jan 17, 2023, 1:00 PM PST
- In force
- 37 hr
- Issued by
- NWS Phoenix, AZ
Counties Maricopa County, AZ, Yuma County, AZ, Imperial County, CA, San Bernardino County, CA
The radar
The Yuma radar (KYUX), 113 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.1 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
939 WWUS75 KPSR 160405 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 905 PM MST Sun Jan 15 2023 CAZ562-161900- /O.NEW.KPSR.WI.Y.0006.230116T1200Z-230117T2100Z/ Imperial County Southwest- 805 PM PST Sun Jan 15 2023 ...WIND ADVISORY IN EFFECT FROM 4 AM MONDAY TO 1 PM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 to 60 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 4 AM Monday to 1 PM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-161900- /O.NEW.KPSR.WI.Y.0006.230116T1200Z-230117T1200Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 805 PM PST Sun Jan 15 2023 ...WIND ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western portion of Joshua Tree National Park. * WHEN...From 4 AM Monday to 4 AM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
5 follow-up statements
886 WWUS75 KPSR 160818 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 118 AM MST Mon Jan 16 2023 AZZ535-536-539-559-162030- /O.EXB.KPSR.WI.Y.0006.230116T1600Z-230117T0300Z/ Southeast Yuma County-Gila River Valley-Gila Bend- Sonoran Desert Natl Monument- Including the cities of Ligurta, Gila Bend, Sentinel, and Kaka 118 AM MST Mon Jan 16 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Southeast Yuma County, Gila River Valley, Gila Bend and Sonoran Desert National Monument. * WHEN...From 9 AM this morning to 8 PM MST this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-162030- /O.EXT.KPSR.WI.Y.0006.230116T0818Z-230117T2100Z/ Imperial County Southwest- 1218 AM PST Mon Jan 16 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 1 PM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-162030- /O.CON.KPSR.WI.Y.0006.230116T1200Z-230117T1200Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1218 AM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 4 AM PST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western portion of Joshua Tree National Park. * WHEN...From 4 AM early this morning to 4 AM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
064 WWUS75 KPSR 162105 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 205 PM MST Mon Jan 16 2023 CAZ562-170915- /O.CON.KPSR.WI.Y.0006.000000T0000Z-230117T2100Z/ Imperial County Southwest- 105 PM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 1 PM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-170915- /O.CON.KPSR.WI.Y.0006.000000T0000Z-230117T1200Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 105 PM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western portion of Joshua Tree National Park. * WHEN...From 4 AM early this morning to 4 AM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ535-536-539-559-170300- /O.CON.KPSR.WI.Y.0006.000000T0000Z-230117T0300Z/ Southeast Yuma County-Gila River Valley-Gila Bend- Sonoran Desert Natl Monument- Including the cities of Ligurta, Gila Bend, Sentinel, and Kaka 205 PM MST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Southeast Yuma County, Gila River Valley, Gila Bend and Sonoran Desert National Monument. * WHEN...From 9 AM this morning to 8 PM MST this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds such as I-8. Pockets of blowing dust may cause reduced visibilities as well. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
114 WWUS75 KPSR 170105 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 605 PM MST Mon Jan 16 2023 CAZ566-567-171100- /O.EXB.KPSR.WI.Y.0006.000000T0000Z-230117T1100Z/ Imperial County West-Imperial Valley- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 505 PM PST Mon Jan 16 2023 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Western Imperial County and Imperial Valley. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-171100- /O.CON.KPSR.WI.Y.0006.000000T0000Z-230117T2100Z/ Imperial County Southwest- 505 PM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 1 PM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-171100- /O.CON.KPSR.WI.Y.0006.000000T0000Z-230117T1200Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 505 PM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Western portion of Joshua Tree National Park. * WHEN...Until 4 AM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ535-536-539-559-170300- /O.CON.KPSR.WI.Y.0006.000000T0000Z-230117T0300Z/ Southeast Yuma County-Gila River Valley-Gila Bend- Sonoran Desert Natl Monument- Including the cities of Ligurta, Gila Bend, Sentinel, and Kaka 605 PM MST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Southeast Yuma County, Gila River Valley, Gila Bend and Sonoran Desert National Monument. * WHEN...Until 8 PM MST this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
302 WWUS75 KPSR 170257 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 757 PM MST Mon Jan 16 2023 AZZ535-536-539-559-170400- /O.EXP.KPSR.WI.Y.0006.000000T0000Z-230117T0300Z/ Southeast Yuma County-Gila River Valley-Gila Bend- Sonoran Desert Natl Monument- Including the cities of Ligurta, Gila Bend, Sentinel, and Kaka 757 PM MST Mon Jan 16 2023 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Strong winds have subsided. Expect occasional breezy conditions to continue through midnight. $$ CAZ562-171100- /O.CON.KPSR.WI.Y.0006.000000T0000Z-230117T2100Z/ Imperial County Southwest- 657 PM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 1 PM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-171100- /O.CON.KPSR.WI.Y.0006.000000T0000Z-230117T1200Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 657 PM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Western portion of Joshua Tree National Park. * WHEN...Until 4 AM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ566-567-171100- /O.CON.KPSR.WI.Y.0006.000000T0000Z-230117T1100Z/ Imperial County West-Imperial Valley- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 657 PM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Western Imperial County and Imperial Valley. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
369 WWUS75 KPSR 172052 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 152 PM MST Tue Jan 17 2023 CAZ562-172200- /O.EXP.KPSR.WI.Y.0006.000000T0000Z-230117T2100Z/ Imperial County Southwest- 1252 PM PST Tue Jan 17 2023 ...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON... Locally breezy conditions will weaken this afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 15, 12:42 PM PST, 7 hours 23 minutes earlier.
Area forecast discussion, Jan 15, 12:42 PM PST, 7 hours 23 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 142 PM MST Sun Jan 15 2023 .SYNOPSIS... Expect a lull in shower activity to continue this afternoon before rain chances resume from west to east tonight. Rain chances largely end over southeast California and far southwest Arizona by Monday evening but continue east of there through the daytime Tuesday before tapering off Tuesday night and Wednesday morning. Some higher terrain and foothill areas of south-central Arizona will likely see runoff in some of the washes. Accumulating snow will be primarily limited to elevations above 5500 ft. A largely dry weather system from the northwest moves through the forecast area the Thursday night into Saturday. This will keep below normal temperatures going through next weekend. && .DISCUSSION... Showers have largely tapered down behind a weak cold front and the associated short wave axis is shifting into eastern AZ. Of note, a narrow corridor of showers continues over portions of Pinal County and into southern Gila County. Previous QPF with this first round of precip was a bit overdone for northern portions of the Valley floors. However, a couple of gauges near Pinal Peak have had 1-2 inches thanks to the impressive IVT and upslope factors. But, other gauges close by have had quite a bit less. With the cloudiness and showers, midday temperatures are only in the 50s at most lower desert locations. With a lack of mixing, winds have been light - except for the Mountain Springs Grade station in far southwest Imperial County. But even that station has trended down significantly so the Wind Advisory there was cancelled. The next system to affect the forecast area will develop out of short wave energy currently off the PacNW Coast. As that system develops and approaches, a renewed batch of impressive IVT begins tonight before decreasing Monday afternoon with less than 200 units (ensemble mean) over the CWA by 12Z Tuesday. Of note, the core of the IVT is expected to track a little further south than this first one. As for lifting mechanisms, in addition to orographic lift, there look to be 1-2 impulses tonight and Monday ahead of the main trough axis. As that axis moves through southeast CA and into AZ, one vort max brushes the area to the north with a more substantial one moving through the CWA during the day Tuesday. In between, a relatively weak frontal passage is expected Monday night-Tuesday morning. Of note, the best dynamical forcing occurs after the moist advection has declined significantly. There is also some modest potential for deep convection (per HREF CAPE) across mainly La Paz and Maricopa Counties with the frontal passage. The short of this is that more rain and higher elevation snow is on the way - mainly east of the Lower Colorado River Valley where there are more significant terrain features and rain shadowing is less pronounced. QPF for our CWA with this next system spanning tonight into Wednesday morning will range from less than one tenth of an inch over southern Yuma County and most of southeast CA (except for western Joshua Tree N.P.) to 3 inches at the highest elevations of southern Gila County. Whereas locations such as Globe, San Carlos, and Tonto Basin can expect closer to 1-1.5 inches. Most of the precip with this next system occurs late tonight through Monday night. Over the Greater Phoenix area, anticipate a range of one third of an inch (southern/southwestern portions) to near 1 inch (near and north of Carefree Highway and foothill areas of Apache Junction and far northeast Mesa). Accumulating snow tonight and Monday morning looks to be limited to areas at or above 5500ft affecting a very limited areal extent. Snow levels trend up Monday afternoon and evening due to warm advection ahead of the main trough axis before dropping again. Thus the next main window for snow over our CWA will be 12Z Tue - 18Z Wed. Accumulating snow gets as low as 4500 ft but with accumulations less than 1 inch below 5000ft. Above 5500 ft, 1-3 inches (below Advisory criteria). Of note, only a handful of mountain summits get above 6000ft in our CWA. Refer to NWS Flagstaff and Tucson where there are areas that will get a lot more (Rim, White Mountains, etc.). During the day Wednesday, short wave ridging builds in. However, highs remain several degrees below normal (mid to upper 50s over Greater Phoenix). The ridging will be short lived as the ensemble systems have all trended toward a deepening short wave/upper low moving through Arizona and New Mexico in the late Thursday - Saturday time frame. Cluster analysis shows the EPS members favoring a weaker solution than the GEFS and GEPS. However, deepening of the short wave energy largely takes place over land as it originates from the southern end of a trough tracking through the PacNW and northern CA. Thus the system will struggle to produce precip. NBM PoPs for our CWA are modest and limited primarily to higher terrain areas of south-central AZ Thursday night and Friday. The track of this system will lead to breezy to windy conditions (northerlies) over southeast CA and southwest AZ Friday and Saturday. Below normal temperatures will be maintained as well with highs remaining in the 50s over many desert locations (up to mid 60s over portions of Imperial County). Lows will be quite chilly during the mid and latter half of the weekend as well with Wednesday lows in the mid 30s to low 40s on the lower elevations. The coldest mornings look to be Saturday and Sunday with widespread 30s with the coldest deserts dipping below freezing. && .AVIATION...Updated at 1720Z. South-Central Arizona including KPHX, KIWA, KSDL, KDVT: Periods of lower cigs, showers with reduced visibilities, and erratic winds will all be significant weather issues through Monday afternoon. While confidence is very good that -RA and reduced visibilities will clear by early afternoon, cigs ~5K ft AGL should fill/maintain over the region with moderate confidence that a period of gusty SW winds affects the PHX air space. Any lingering wind gusts should abate by sunset with a trend towards directions backing to SE overnight ahead of the next weather disturbance. Confidence is fairly good that cigs 4-5K ft AGL will continue through the evening and overnight period. Renewed shower activity should move into the area late tonight and persist into the morning hours. This will create another period of erratic wind directions, though a general easterly fetch would be preferred. Cigs may also begin dropping with this initial batch of rain, and models suggest a prolonged period of MVFR conditions throughout much of the day Monday. While confidence is lower, there is a chance of more robust showers late morning/early afternoon resulting in a period of IFR conditions heading into Monday afternoon. Southeast California/Southwest Arizona including KIPL and KBLH: Occasionally gusty winds and lowering cigs with a few showers will be the primary weather issues through Monday afternoon. SW winds should increase in speed this afternoon with stronger gusts ~25kt most pronounced at KIPL. While winds should relax tonight, lowering cigs into a 5K-7K ft AGL level and a few -SHRA will move into the region. Additional gustiness is likely again late Monday morning. && .FIRE WEATHER... An increase in RHs is expected through Monday along with a cooling trend as a series of Pacific low pressure systems moves towards the Desert Southwest. Widespread shower activity will continue to push through this morning before shifting east of the area this afternoon/evening. Another storm system will likely bring more significant precipitation to the area Monday and Tuesday. The highest rain totals will generally be favored across the higher terrain, north and east of Phoenix, where up to 2-3 inches of rain is possible. An extended stretch of below normal temperatures is also anticipated this week. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...AJ AVIATION...18 FIRE WEATHER...Smith/Hirsch
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 9:49 PM PST | Areal Flood Warning | PSR | Gila | 6 days |
| Jan 16, 4:08 AM PST | Areal Flood Warning | PSR | Gila | 48 hr |
| Jan 16, 12:30 PM PST | Areal Flood Warning | PSR | Gila | 40 hr |
Nearby
Wind Advisories in California, 2023Wind Advisories in Arizona, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.